Thunderstorm Wind, Moultrie
- When
- July 4, 1:45 PM CST to 1:55 PM CST
- Where
- Moultrie County, Kirksville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.567, -88.667
Numerous trees and power lines blown down.
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jul 4, 12:35 PM CST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 135 PM CDT MON JUL 4 2005 .DISCUSSION... PREDOMINANT SHORT-TERM FORECAST CHALLENGE WILL BE TIMING OF FROPA LATER THIS EVENING. IN THE LONGER-TERM...EMPHASIS WILL MAINLY FOCUS ON TEMPS LATER THIS WEEK AS UPPER RIDGING SLOWLY BUILDS ACROSS THE MIDWEST. 16Z SURFACE ANALYSIS SHOWED COLD FRONT STRETCHING FROM WISCONSIN...SOUTHWESTWARD INTO CENTRAL IOWA AND FAR NORTHWEST MISSOURI. MESO-HIGH EVIDENT ACROSS NORTHERN MISSOURI...WITH WELL-DEFINED OUTFLOW BOUNDARY CURRENTLY TRACKING ACROSS CENTRAL ILLINOIS. SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT... FIRST ISSUE WILL BE TIMING OF FROPA TONIGHT...AND EXACTLY HOW FAST TO END POPS ACROSS THE AREA. 12Z MODELS APPEAR TO BE PUSHING FRONT THROUGH CENTRAL ILLINOIS A BIT TOO QUICKLY...ESPECIALLY GIVEN CURRENT ANALYZED FRONTAL POSITION. OUTFLOW BOUNDARY WILL BE THE MAIN FOCUS FOR SCT CONVECTION THIS AFTERNOON/EVENING...HOWEVER UNTIL FRONT PASSES TO THE EAST...A LOW POP IS STILL WARRANTED. CURRENT GRIDS EMPHASIZE HIGHEST POPS DURING THE EVENING HOURS...MAINLY ALONG AND EAST OF I-57...WITH A LINGERING LOW POP AFTER MIDNIGHT EAST OF I-55. THIS TREND APPEARS TO BE ON TARGET...SO WILL NOT ALTER AT THIS POINT. FRONT PUSHES WELL EAST OF THE REGION ON TUESDAY...AS HIGH PRESSURE SLOWLY BUILDS IN FROM THE NORTHERN PLAINS. 850MB TEMPS PROGGED TO DROP INTO THE 13 TO 15C RANGE...RESULTING IN COOLER HIGHS IN THE MIDDLE 80S. BOTH NAM/GFS DROP UPPER WAVE INTO THE GREAT LAKES BY WEDNESDAY...WITH THE GFS BECOMING A BIT MORE AGGRESSIVE WITH THIS FEATURE. END RESULT ACROSS THE MIDWEST IS SLIGHTLY LOWER HEIGHTS THAN PREVIOUSLY FORECAST. HAVE THEREFORE LOWERED HIGHS AND LOWS FOR THE WEDNESDAY/THURSDAY TIME FRAME...DELAYING THE ANTICIPATED WARM-UP UNTIL LATER IN THE WEEK. LONG TERM...FRIDAY THROUGH MONDAY... IN THE EXTENDED...UPPER RIDGE BUILDS ACROSS THE PLAINS AND GRADUALLY SHIFTS EASTWARD OVER THE WEEKEND. WITH HIGHER HEIGHTS...AND STORM TRACK REMAINING WELL TO THE N AND E OF ILLINOIS...A RETURN TO HOT AND DRY WEATHER IS EXPECTED BEGINNING ON FRIDAY. CURRENT GRIDS HANDLE THIS TREND WELL...SO MADE NO MAJOR CHANGES. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. BARNES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1113 AM CDT MON JUL 4 2005 ILZ027>031-036>038-040-041-051100- FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...GALESBURG...HAVANA AND PEORIA 1113 AM CDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. A COLD FRONT WILL PUSH INTO THE REGION BY LATE AFTERNOON AND HELP PRODUCE SCATTERED THUNDERSTORMS. A FEW OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREAT. THE MOST FAVORED TIME FOR SEVERE STORMS IS BETWEEN 2 PM AND 6 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON...MAINLY BETWEEN 2 PM AND 6 PM. ILZ042-043-047>053-051100- CASS-CHRISTIAN-DE WITT-LOGAN-MACON-MENARD-MORGAN-SANGAMON-SCOTT- INCLUDING THE CITIES OF...DECATUR...JACKSONVILLE...LINCOLN... SPRINGFIELD AND TAYLORVILLE 1113 AM CDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. A COLD FRONT WILL PUSH INTO THE REGION BY LATE AFTERNOON OR EARLY EVENING AND HELP PRODUCE SCATTERED THUNDERSTORMS. A FEW OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREAT. THE MOST FAVORED TIME FOR SEVERE STORMS IS BETWEEN 3 PM AND 7 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING... MAINLY BETWEEN 3 PM AND 7 PM. ILZ044>046-054>057-061>063-066>068-071>073-051100- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY-VERMILION- INCLUDING THE CITIES OF...CHAMPAIGN...DANVILLE...EFFINGHAM...FLORA... LAWRENCEVILLE...MATTOON AND SHELBYVILLE 1113 AM CDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. A COLD FRONT WILL PUSH INTO THE REGION BY EARLY EVENING AND HELP PRODUCE SCATTERED THUNDERSTORMS. A FEW OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREAT. THE MOST FAVORED TIME FOR SEVERE STORMS IS BETWEEN 4 PM AND 8 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING... MAINLY BETWEEN 4 PM AND 8 PM. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. HJS
ILZ029>031-037-041950- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 221 PM CDT MON JUL 4 2005 ...SEVERE THUNDERSTORM WATCH 596 HAS BEEN CANCELED FOR A PORTION OF CENTRAL ILLINOIS... SEVERE THUNDERSTORM WATCH NUMBER 596 HAS BEEN CANCELED FOR PEORIA... WOODFORD...TAZEWELL...AND MARSHALL COUNTIES ALTHOUGH SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL ILLINOIS TONIGHT...THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS ENDED IN THESE COUNTIES. THE THREAT FOR SEVERE THUNDERSTORMS CONTINUES IN THE REST OF THE COUNTIES LISTED FOR SEVERE THUNDERSTORM WATCH 596. HJS
The Lincoln radar (KILX), 87 km away, was scanning. The volume nearest the first event began at 19:44 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Numerous trees and power lines blown down.
Several trees and power lines blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466464, 5466465, 5466463.